MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII C/R ART INS SZ 7-8 11MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII C/R ART INS SZ 7-8 11MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71420512
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the surgeon was ready to implant the final prostheses but then realised the poly insert implants were not present with the loan kid.The patient was kept under general anaesthetic while the required poly insert was brought urgently from southmead hospital, which has consignment stock.The procedure was completed once the implant arrived, approximately 1 hour after the error was discovered.No harm to patient was reported.Backup device was available but in other hospital.1 hour delay due to the distance between hospitals.
 
Additional Manufacturer Narrative
This event was not a product related event; there was no performance concerns with the device(s).There will be no physical product returned for evaluation, as the product itself did not cause any adverse incident during this procedure.This patient had metal allergies and so genesis ii oxinium femurs were required for the case.When the order was placed the poly inserts were not included in the oxinium femurs bom code.This was a local error upon booking the kit and the necessary inserts were not delivered to the customer.This reportable event is being reported, as there was an increase in the duration of the surgical procedure and is logged in our global complaints system.Review of the complaints database did not find any similar events.Device history record reviews were not required as there was no deficiencies in the performance of any device(s).This particular case required implants that were not delivered.The local ordering process has been reviewed and evaluated to ensure steps are in place to ensure similar events are not experienced.A secondary theatre check may prevent this from occurring but we are unable to influence this as this is the customers process.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, this complaint will be reopened and re-evaluated.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The complaint stated that there were insert implants missing from a loaner kit.A review of complaint history on the listed part revealed no prior complaints for the listed part; hence we believe this to be an isolated event.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.Should additional information be received, the complaint will be reopened.

Brand Name
GII C/R ART INS SZ 7-8 11MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8237642
Report Number1020279-2019-00120
Device Sequence Number13859185
Product Code JWH
UDI-Device Identifier03596010208002
UDI-Public03596010208002
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71420512
Initial Date Received by Manufacturer 12/18/2018
Supplement Date Received by Manufacturer12/18/2018
12/18/2018
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date03/21/2019
05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1